MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. FOLEY CATHETERS; CATHETER, RETENTION TYPE, BALL

TELEFLEX MEDICAL SDN. BHD. FOLEY CATHETERS; CATHETER, RETENTION TYPE, BALL
Model Number IPN050127
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported issue: a balloon catheter would not deflate even though it had been tested before the procedure.This is the first time this has ever happened at the clinic.It caused distress and dissatisfaction for our client.The patient's condition was reported as fine.
 
Additional Manufacturer Narrative
(b)(4) the device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The event occurred in canada and the report source was updated.There was no actual complaint sample returned for further investigation therefore, no physical assessment could be conducted only a document review.Based on the complaint description it was reported that the balloon was not deflated.Non deflation could be due to various reasons such as improper fixation of syringe to the valve, faulty valve, and blockage of inflation lumen.An empty syringe without plunger is recommended to be used to drain off the fluid by gravity and avoid creation of vacuum effect and ease deflation process.It is also mentioned in the ifu to aspirate the syringe gently to remove the inflation fluid, and do not use excessive aspiration on the syringe during deflation as this may cause a vacuum collapse of the inflation lumen.Besides that, non-deflation could also happen due to asymmetrical condition of the balloon which may result in occlusion of the inflation lumen eye during deflation process.However, since no actual or representative sample returned, the asymmetry ratio could not be measured where the acceptable limit for balloon asymmetry is based on 1:3 per internal requirement of qas-a001: quality assurance in current standard operating procedure as per spm-a51-003, the products are subjected to 100% visual inspection and any defective raw balloon will be culled out before sent to the next process.Upon completion of assembly process, the finished catheter will be again subjected to 100% balloon inspection and 20 minutes leak test (spm-a52-004).Catheter with defective balloon will be culled out.In conclusion, the balloon could not be deflated may be due to several reasons.Since there was no actual sample returned for this complaint, any further investigation was not possible.Thus, this complaint cannot be confirmed.

Brand Name
FOLEY CATHETERS
Common Device Name
CATHETER, RETENTION TYPE, BALL
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15956149
Report Number8040412-2022-00327
Device Sequence Number7341535
Product Code EZL
UDI-Device Identifier24026704307979
UDI-Public04026704307975
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN050127
Device Catalogue Number170003080
Device Lot NumberKME22C0718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/10/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown